Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Thyroid deficiency
Jul 20, 2004

I have gone off my regimen of 9 years od Sustiva and Combivir. I have been put on Rayataz, Viread, Emtriva,and Norvir. I am also getting shots of testostorone for lack of sex drive and my doctor added Levoxyl, saying my thyroid was too low. I am gaining weight like crazy. What can I do? Shelly Winters

Response from Dr. Frascino

Hi,

Well Shelly, first off, because of that weight problem, I really don't think you should try to swim that underwater passage to try to save the other New Year's Eve passengers on that capsized and sinking luxury cruise liner from The Poseidon Adventure. I've seen the film, and the theme song "There's Got To Be A Morning After" doesn't apply to your character.

OK, with those words of caution, back to your question. What exactly is your question, by the way? I'm not sure how you want me to answer "What can I do?" How would I know? Can you do the splits? Or maybe a backwards flip? Pronounce the word nuclear better than Dubya???

I'll have to assume you, like many folks shopping for plus sizes after super-sizing too many Happy Meals, are worried about your weight gain. Most of us HIVers have the opposite problem. But if you're concerned about becoming the next Tele-tubby, I'll point out that low thyroid (hypothyroidism) is associated with weight gain, so getting your thyroid hormone situation back under control may help significantly. Next, testosterone supplementation will stimulate lean muscle mass growth. Putting on more muscle is, as Martha Stewart would say, "a good thing," mainly because it helps us look better naked. (Martha didn't comment about that part.)

So what can you do? Optimize your diet and exercise programs. (Yes, increased sex does count as aerobic activity if you are "doing it" right.) Next, work closely with your HIV doctor to regulate your hormonal imbalances both your thyroid and testosterone problems. Next, turn down that offer to become a spokeswoman for Krispy Kremes. Finally, write back if I didn't understand your question. I always enjoy it when the aging superstar-divas write in.

Dr. Bob


Response from Dr. Frascino

Hi,

Well Shelly, first off, because of that weight problem, I really don't think you should try to swim that underwater passage to try to save the other New Year's Eve passengers on that capsized and sinking luxury cruise liner from The Poseidon Adventure. I've seen the film, and the theme song "There's Got To Be A Morning After" doesn't apply to your character.

OK, with those words of caution, back to your question. What exactly is your question, by the way? I'm not sure how you want me to answer "What can I do?" How would I know? Can you do the splits? Or maybe a backwards flip? Pronounce the word nuclear better than Dubya???

I'll have to assume you, like many folks shopping for plus sizes after super-sizing too many Happy Meals, are worried about your weight gain. Most of us HIVers have the opposite problem. But if you're concerned about becoming the next Tele-tubby, I'll point out that low thyroid (hypothyroidism) is associated with weight gain, so getting your thyroid hormone situation back under control may help significantly. Next, testosterone supplementation will stimulate lean muscle mass growth. Putting on more muscle is, as Martha Stewart would say, "a good thing," mainly because it helps us look better naked. (Martha didn't comment about that part.)

So what can you do? Optimize your diet and exercise programs. (Yes, increased sex does count as aerobic activity if you are "doing it" right.) Next, work closely with your HIV doctor to regulate your hormonal imbalances both your thyroid and testosterone problems. Next, turn down that offer to become a spokeswoman for Krispy Kremes. Finally, write back if I didn't understand your question. I always enjoy it when the aging superstar-divas write in.

Dr. Bob


Previous
Really Scared!!!!
Next
HIV & the Good Mom

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement